This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—
Contact urticaria due to an ingredient of tolnaftate (Tinactin) cream was seen.A 41-year-old white woman was patch tested for suspected delayed hypersensitivity to an ingredient of tolnaftate cream. She had been applying this cream for a period of four weeks to an area of eczematous dermatitis on the right leg. (Ingredients for patch testing were provided by Schering Corporation.)On application of monoamylamine to an area approximately 0.5 cm in diameter on the upper back, the patient experienced a painful sensation like that of a pinprick. Within a few seconds, a wheal, 12 cm in diameter, and flare appeared. She experienced no symptoms of systemic anaphylaxis, nor did urticaria appear elsewhere.Application of monoamylamine to the volar aspect of forearm of three controls produced no reaction, neither that of immediate or delayed hypersensitivity nor of an irritant.Forty-eight hours later, a 4+ delayed hypersensitivity reaction
Tharp CK. Contact Urticaria. Arch Dermatol. 1973;108(1):135. doi:10.1001/archderm.1973.01620220089034
Artificial Intelligence Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.